MAUDE Adverse Event Report: COVIDIEN PREVENT NEEDLE ONLY 25 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN PREVENT NEEDLE ONLY 25 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 26559
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that while the nurse administered prevnar 13 vaccine to a (b)(6) baby, the nurse felt unusual, extra resistance in the needle.When she pushed the medication, she felt popped, the syringe came off from the needle, leaving the needle in the baby's skin.Additional information received from the customer stated that the needle itself was detached from the luer of the syringe when the nurse pushed the vaccine in.She felt unusual resistance as she pushed in and the pressure separated the syringe and the needle immediately.The needle was left on the baby as the syringe came off from the needle.The syringe used was a prevnar13 vaccine (0.5 ml prefill syringe).The customer further stated that as the nurse pushed medication into the patient, the syringe and the needle separated, all the content from the syringe came out on the bed.The needle was taken out immediately from the left vastus lateralis by the nurse.
 
Additional Manufacturer Narrative
Additional information: h4 device manufacture date added.H 3: evaluation summary the device history record (dhr) for the reported lot indicates no issues were found in physical and visual samples inspected from the lot.A review of the entire dhr showed no manufacturing or inspection anomalies.A review of maintenance records and calibration records were reviewed and there were no issues.All scheduled maintenance and calibration activities were completed.There were no related process or material changes for this product or describe changes that occurred.There was 1 sample and 1 photo returned for this complaint.The sample was leak tested with no issue and the reported condition could not be confirmed from the sample and photo.The 6m root cause analysis did not identify any issues with the manufacturing process for the needles that would have caused this issue.There were two potential root causes identified during the investigation, however, there was insufficient information to determine whether these factors were the true root cause.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for hub damage.The lot met the acceptance criteria and was released.There¿s no indication of a systemic issue with the product or process, so a corrective and preventative action (capa) will not be issued at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
PREVENT NEEDLE ONLY 25 X 1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11195430
Report Number1017768-2021-00897
Device Sequence Number19758103
Product Code FMI
UDI-Device Identifier10612479201382
UDI-Public10612479201382
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number26559
Device Catalogue Number26559
Device Lot Number026520
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date03/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 MO